Alert archive / Mississippi / Areal Flood Warnings in 2012

Areal Flood Warning 13, NWS Jackson, MS

August 30, 2012Bolivar County, Washington County, Mississippi; Chicot County, Arkansas

NWS Jackson, MS issued this areal flood warning at Aug 30, 2012, 8:29 PM CDT for Bolivar County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2012, 8:29 PM CDT (01:29 UTC)
Expired
Aug 31, 2012, 8:30 AM CDT
In force
12 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Chicot County, AR, Bolivar County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 169 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WGUS44 KJAN 310129
FLWJAN

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CDT THU AUG 30 2012

ARC017-MSC011-151-311330-
/O.NEW.KJAN.FA.W.0013.120831T0129Z-120831T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-WASHINGTON MS-BOLIVAR MS-
829 PM CDT THU AUG 30 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* AREAL FLOOD WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...LELAND...HOLLANDALE...
  GREENVILLE...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...DERMOTT...

* UNTIL 830 AM CDT FRIDAY

* AT 827 PM CDT RAINFALL WAS SLOWLY TAPERING OFF BUT AREAL FLOODING 
IS STILL ONGOING PER DEPARTMENT OF TRANSPORTATION AND LOCAL REPORTS 
VIA SOCIAL MEDIA. SOME ADDITIONAL RAINFALL WILL OCCUR OVER THE NEST 
COUPLE OF HOURS BUT RAINFALL RATES WILL BE LOW TO ALLOW FOR RUNOFF 
TO BEGIN. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3382 9088 3355 9087 3354 9076 3327 9076
      3320 9068 3310 9068 3310 9091 3301 9092
      3301 9145 3356 9146 3352 9126 3357 9124
      3360 9113 3367 9123 3371 9121 3368 9104
      3373 9115 3379 9113 3377 9101 3381 9105

$$

JA

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this areal flood warning went out at Aug 30, 4:00 PM CDT, 4 hours 29 minutes earlier.

Area forecast discussion, Aug 30, 4:00 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT THU AUG 30 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.
LATEST SATELLITE AND NHC ANALYSIS SHOWS TROPICAL DEPRESSION ISSAC
OVER NORTH CENTRAL LOUISIANA...MOVING NORTHWEST. AREA RADAR
CONTINUE TO SHOW STRONG SPIRAL BANDS PUSHING NORTH ACROSS THE
REGION. THE SPIRAL BANDS HAVE CAUSED NUMEROUS FLOOD REPORTS AND DOWN
TREES AND POWER LINES ACROSS MAINLY THE SOUTHERN PORTION OF THE
FORECAST AREA. MESO ANALYSIS SHOWS SOME DRY AIR IN RADAR IMAGERY
FILTERING IN AROUND THE SPIRAL BANDS...WHICH WILL AID IN TORNADIC
POTENTIAL FOR THIS AFTERNOON INTO THIS EVENING.VISIBLE IMAGERY SHOWS SOME
THINNING OF CLOUD COVER BETWEEN THE SPIRAL BANDS WHICH WILL ENHANCE
INSTABILITY AND AID IN SOME TORNADO POTENTIAL COMBINED WITH STRONG
SHEAR FROM ISSAC. IT LOOKS LIKE THE BEST TORNADO POTENTIAL WILL BE
MAINLY ALONG AND EAST OF THE MS RIVER FOR THIS AFTERNOON INTO THIS
EVENING.

ISAAC IS EXPECTED TO REMAIN ON HIS NORTHWEST TREK OVER THE NEXT 48
HOURS WHILE GRADUALLY WEAKENING.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR A LARGE PORTION OF THE CWA
FOR THIS AFTERNOON INTO THIS EVENING.  THE ONLY LOCATIONS NOT IN THIS
WATCH IS THE THE GOLDEN TRIANGLE REGION.  WITH AN ADDITIONAL 3-5
INCHES OF RAIN POSSIBLE THIS AFTERNOON WITHIN THE WATCH AREA...ON
TOP OF WHAT'S ALREADY FALLEN OVER THE REGION THE PAST 24
HOURS...FLOODING WILL CONTINUE TO BE A MAJOR CONCERN ACROSS MOST OF
THE REGION. WILL CONTINUE THE FLOOD WATCH THIS EVENING ACROSS THE
NORTHWEST DELTA INTO AREAS ACROSS THE MS RIVER UNTIL 1 AM.

ALSO GUSTY WINDS AND ISSAC PUSHING NORTHWEST THERE WILL BE SOME
BREEZY CONDITIONS THROUGH EARLY THIS EVENING GENERALLY ALONG AND
WEST OF INTERSTATE 55. SO HAVE MADE SOME ADJUSTMENTS TO THE WIND
ADVISORY FROM 4 TO 7 PM.

ANOTHER ISSUE THAT WE'LL HAVE TO KEEP A VERY CLOSE EYE ON THROUGH
THIS EVENING WILL BE THE POTENTIAL FOR TORNADOES SPINNING UP IN
ISAAC OUTER RAINBANDS AS THEY LIFT NORTHWARD OVER CENTRAL AND
EASTERN PORTIONS OF THE CWA.  SLIGHTLY DRIER AIR ALOFT WILL WORK
IT'S WAY NORTH OVER THE CENTRAL AND EASTERN PORTIONS OF THE AREA
THROUGH THE AFTERNOON RESULTING IN SOME SLIGHTLY COOLER LOW AND MID
LEVELS TEMPS TODAY.  THIS COUPLED WITH DAYTIME HEATING WILL RESULT
IN INCREASED INSTABILITY...CAPE VALUES BETWEEN 1000-1500 J/KG...THIS
AFTERNOON CAUSING A BIT MORE IN THE WAY OF INCREASED CONVECTION
WITHIN ISAAC'S RAINBANDS. THIS COUPLED WITH SUFFICIENT DEEP-LAYER
WIND SHEAR OVER THE REGION...IS EXPECTED TO CAUSE AN ENHANCED RISK
FOR TORNADOES TODAY.  THIS RISK CURRENTLY LOOKS TO BE GREATEST OVER
AREAS ALONG AND EAST OF A BROOKHAVEN TO GREENVILLE LINE.

FRIDAY INTO FRIDAY NIGHT...CONDITIONS WILL GRADUALLY IMPROVE THROUGH
THE PERIOD AS ISAAC IS EXPECTED TO WEAKEN AS IT EVENTUALLY BECOMES A
REMNANT LOW AS HE CONTINUES NORTHWARD INTO WESTERN ARKANSAS. THERE
MAY BE ENOUGH INSTABILITY FROM INSOLATION AND LEFT OVER SHEAR FOR A
FEW STRONG STORMS IN THE NORTHWEST DELTA REGION ON FRIDAY...BUT NOT
ENOUGH TO MENTION IN THE HWO FOR NOW.  WINDS WILL REMAIN BREEZY
THROUGH THE PERIOD...WITH DECENT RAIN CHANCES AS PLENTY OF MOISTURE
WILL REMAIN OVER THE REGION IN ISAAC'S WAKE.

SATURDAY THROUGH SATURDAY NIGHT...UPPER RIDGING WILL BUILD ACROSS
THE NORTHERN GULF AS THE REMNANT LOW OF ISSAC PULLS INTO MISSOURI.
THERE WILL BE ENOUGH PWATS AND INSTABILITY FOR SOME AIRMASS
CONVECTION DURING THE PERIOD.

AS FAR AS POPS AND TEMPS ARE CONCERN WENT WITH A BLEND OF GMOS AND
MAV GUIDANCE./17/

.LONG TERM...SUNDAY THROUGH THURSDAY...THE CHANCE OF RAIN WILL
CONTINUE THIS WEEKEND BY DRIER WEATHER LOOKS TO BE IN STORE FOR MUCH
OF NEXT WEEK.  COME SATURDAY MORNING THE REMNANTS OF ISAAC IS
EXPECTED TO BE MOVING EAST NORTHEAST OVER THE MID MISSISSIPPI VALLEY
WITH ASSOCIATED TROUGHING SAGGING INTO NORTHERN MISSISSIPPI. RIDGES
SURFACE AND ALOFT WILL BE ACROSS THE SOUTHEAST STATES NOSING ACROSS
THE SOUTHERN PORTIONS OF OUR CWA. A VERY MOIST AIRMASS WILL STILL BE
IN PLACE OVER OUR CWA WITH PWS ABOVE TWO INCHES. THIS COMBINED WITH
DAYTIME HEATING SHOULD RESULT IN SCATTERED STORMS DURING THE
AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. ABOVE NORMAL
TEMPERATURES WILL MAKE A RETURN WITH SITES TOPPING OUT IN THE LOW TO
MID 90S.  MID LEVEL TROUGHING ASSOCIATED WITH THE REMNANTS OF ISSAC
WILL STILL BE OVER NORTHERN MISSISSIPPI SUNDAY WHILE THE MID LEVEL
RIDGE SHIFTS WEST. LOWER HEIGHTS COMBINED WITH OUR MOIST AIRMASS AND
DAYTIME HEATING SHOULD LEAD TO AT LEAST SCATTERED DIURNALLY DRIVEN
CONVECTION AGAIN SUNDAY. DRIER WEATHER IS EXPECTED MONDAY AND
TUESDAY. THE GFS IS FASTER THAN THE ECMWF WITH A WEAK COLD FRONT
ACROSS THE PLAINS TUESDAY. THE GFS DROPS THIS FRONT IN OUR CWA
TUESDAY NIGHT AND DRIVES IT TO THE GULF COAST BY NOON WEDNESDAY...
GENERATING PCPN OVER OUR CWA TUESDAY INTO WEDNESDAY. THE ECMWF DOES
DROP THE FRONT INTO OUR CWA WEDNESDAY AND STALLS IT ACROSS OUR AREA
BY WEDNESDAY EVENING WITH PCPN BACK ACROSS OUR CWA WEDNESDAY. BOTH
MODELS ARE IN DECENT AGREEMENT THAT A 1020MB HIGH WILL MOVE OVER THE
MID MISSISSIPPI VALLEY BY THURSDAY MORNING PUSHING THE FRONTAL
BOUNDARY FARTHER SOUTH AND BRINGING DRIER AIR INTO OUR CWA. /22/

&&

AVIATION...
ISAAC IS LOCATED ABOUT 25MI W OF MONROE LA CURRENTLY. THE HEAVIEST
OF RAIN HAS MOVED OUT OF THE AREA BY NOW...HOWEVER STRAY RAIN BANDS
WILL CONTINUE MOVING THROUGH MS TONIGHT AND TOMORROW. ARKLAMISS IS
STILL SEEING HIGH EAST TO SOUTHEAST WINDS ACROSS THE ENTIRE AREA
WITH GUSTS UP TO 30KTS. MVFR CONDITIONS WILL PREVAIL THROUGHOUT THE
FORECAST PERIOD WITH INTERMITTENT IFR CONDITIONS AS RAIN BANDS WILL
MOVE OVER ALL SITES AT VARIOUS TIMES IN THE FORECAST PERIOD. CLOUDS
FROM ISAAC WILL BEGIN THINNING OUT AND BE ON THE DECREASE TOMORROW.
/10/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  91  74  91 /  59  55  29  36
MERIDIAN      74  90  72  92 /  57  55  26  37
VICKSBURG     77  92  75  91 /  69  51  30  34
HATTIESBURG   74  91  75  94 /  53  56  19  33
NATCHEZ       75  91  75  90 /  56  45  22  42
GREENVILLE    75  90  74  91 /  86  61  41  33
GREENWOOD     75  91  75  91 /  71  62  42  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ043>046-
     048>066-072>074.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>027-
     034>037-040>043-047>049-053>055-059>063.

     FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MSZ018-019-034-035-
     040>042-047.

LA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023>026.

     FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

     FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ARZ074-075.

&&

.

17/10/22
Hazardous weather outlook, Aug 30, 2:52 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT THU AUG 30 2012

MSZ025>027-036-037-043>046-048>066-072>074-312000-
LEFLORE-GRENADA-CARROLL-HOLMES-ATTALA-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
252 PM CDT THU AUG 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

AS TROPICAL SYSTEM ISAAC CONTINUES TO SLOWLY MOVE NORTHWEST
OVER NORTH CENTRAL LOUISIANA...EXPECT THE POTENTIAL FOR SOME TORNADOES
WILL ALSO EXIST ACROSS THE OUTLOOK AREA THROUGH THIS EVENING. THIS
RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG AND EAST OF A
GREENVILLE TO BROOKHAVEN LINE.

THERE WILL BE SOME WIND ADVISORY CONDITIONS UNTIL EARLY THIS EVENING
GENERALLY ALONG AND WEST OF INTERSTATE 55. EXPECT WINDS OF 25 TO GUST
TO 35 MPH UNTIL 7 PM. THE WINDS WILL GRADUALLY DECREASE THROUGH THE
EVENING HOURS.

A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM FOR LOCALLY HEAVY
RAIN EXPECTED UNTIL EARLY THIS EVENING. RAIN BANDS ASSOCIATED WITH ISAAC
WILL PIVOT ACROSS THE REGION BRINGING RAINFALL RATES OCCASIONALLY IN
EXCESS OF AN INCH PER HOUR. FLOODING HAS ALREADY BEEN REPORTED OVER
PORTIONS OF THE OUTLOOK AREA TODAY...AND WILL CONTINUE AS BANDS OF HEAVY
RAIN CONTINUE TO LIFT ACROSS EVENTUALLY RESULT IN ADDITIONAL FLASH
FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040>042-
047-312000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-
252 PM CDT THU AUG 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA
AND PORTIONS OF WESTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

AS TROPICAL SYSTEM ISAAC CONTINUES TO SLOWLY MOVE NORTHWEST
OVER NORTH CENTRAL LOUISIANA...EXPECT THE POTENTIAL FOR SOME TORNADOES
WILL EXIST MAINLY EAST OF THE AREA ACROSS CENTRAL MISSISSIPPI...THROUGH THIS
EVENING. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG
AND EAST OF A GREENVILLE TO BROOKHAVEN LINE.

THERE WILL BE SOME WIND ADVISORY CONDITIONS UNTIL EARLY THIS EVENING
GENERALLY ALONG AND WEST OF INTERSTATE 55. EXPECT WINDS OF 25 TO GUST
TO 35 MPH UNTIL 7 PM. THE WINDS WILL GRADUALLY DECREASE THROUGH THE
EVENING HOURS.

A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM FOR LOCALLY HEAVY
RAIN EXPECTED UNTIL LATE THIS EVENING. RAIN BANDS ASSOCIATED WITH
ISAAC WILL PIVOT ACROSS THE REGION BRINGING RAINFALL RATES
OCCASIONALLY IN EXCESS OF AN INCH PER HOUR. FLOODING HAS ALREADY BEEN
REPORTED OVER PORTIONS OF THE OUTLOOK AREA TODAY...AND WILL CONTINUE
AS BANDS OF HEAVY RAIN CONTINUE TO LIFT ACROSS EVENTUALLY RESULT IN
ADDITIONAL FLASH FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING.

MSZ028>033-038-039-312000-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-
252 PM CDT THU AUG 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

AS TROPICAL SYSTEM ISAAC CONTINUES TO SLOWLY MOVE NORTHWEST
OVER NORTH CENTRAL LOUISIANA...EXPECT THE POTENTIAL FOR SOME TORNADOES
WILL EXIST MAINLY EAST OF THE AREA ACROSS CENTRAL MISSISSIPPI...THROUGH THIS
EVENING. THIS RISK FOR TORNADOES WILL BE GREATEST OVER AREAS ALONG
AND EAST OF A GREENVILLE TO BROOKHAVEN LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Special weather statement, Aug 30, 6:50 PM CDT, 1 hour 39 minutes before
MSZ047-053-310035-
WARREN MS-CLAIBORNE MS-
650 PM CDT THU AUG 30 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT THU AUG 30 2012

...LINE OF GUSTY SHOWERS ASSOCIATED WITH TROPICAL DEPRESSION ISAAC
GETTING READY TO MOVE THROUGH VICKSBURG...

A LINE OF GUSTY TROPICAL SHOWERS CAPABLE OF PRODUCING WIND GUSTS UP
TO 50 MPH WAS LOCATED FROM 7 MILES NORTHWEST OF VICKSBURG TO 19
MILES SOUTH OF YOKENA AT 648 PM CDT...MOVING NORTH NORTHEAST AT 50
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS ACTIVITY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CLAIBORNE AND CENTRAL WARREN COUNTIES SHOULD
MONITOR THIS ACTIVITY CLOSELY.

LAT...LON 3184 9093 3185 9095 3228 9095 3230 9091
      3237 9087 3238 9089 3234 9091 3235 9095
      3244 9095 3245 9086 3258 9086 3258 9076
TIME...MOT...LOC 2348Z 191DEG 54KT 3245 9093 3195 9093

BYB
Local storm report, Aug 30, 6:55 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TROPICAL STORM   LEXINGTON               33.12N 90.05W
08/30/2012                   HOLMES             MS   LAW ENFORCEMENT

            *** 1 FATAL *** A 64 YR OLD WOMAN WAS KILLED WHEN A TREE
            FELL ON HER CAR...THIS OCCURRED ON NORTH STREET.

&&

CME
Special weather statement, Aug 30, 7:41 PM CDT, 48 minutes before
MSZ043-048-049-055-056-064-310140-
SMITH MS-SIMPSON MS-RANKIN MS-MADISON MS-JEFFERSON DAVIS MS-HINDS MS-
741 PM CDT THU AUG 30 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
741 PM CDT THU AUG 30 2012

...LINE OF GUSTY SHOWERS ASSOCIATED WITH TROPICAL DEPRESSION ISAAC
GETTING READY TO MOVE ACROSS THE JACKSON METRO AND HIGHWAY 49
CORRIDOR...

A LINE OF GUSTY TROPICAL SHOWERS CAPABLE OF PRODUCING WIND GUSTS UP
TO 50 MPH WAS LOCATED FROM MONTEREY TO 3 MILES SOUTH OF PROGRESS AT
739 PM CDT...MOVING NORTH AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS ACTIVITY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTHEASTERN HINDS...WESTERN JEFFERSON
DAVIS...EASTERN MADISON...RANKIN...CENTRAL SIMPSON AND NORTHWESTERN
SMITH COUNTIES SHOULD MONITOR THIS ACTIVITY CLOSELY.

LAT...LON 3176 8997 3176 9004 3223 9015 3288 8993
      3289 8984 3260 8977 3222 8973 3222 8969
      3217 8967 3139 8995
TIME...MOT...LOC 0039Z 196DEG 38KT 3223 9010 3153 8994

BYB
Local storm report, Aug 30, 7:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     NON-TSTM WND GST HARRISVILLE             31.97N 90.08W
08/30/2012  E45 MPH          SIMPSON            MS   FIRE DEPT/RESCUE

            A COUPLE TREES DOWN.

&&

CME
Local storm report, Aug 30, 7:44 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      4 E WAYSIDE             33.27N 90.96W
08/30/2012                   WASHINGTON         MS   DEPT OF HIGHWAYS

            MS HIGHWAY 438 FLOODED BETWEEN WAYSIDE AND ARCOLA

&&

DL
Special weather statement, Aug 30, 8:01 PM CDT, 28 minutes before
MSZ057-310130-
JASPER MS-
801 PM CDT THU AUG 30 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CDT THU AUG 30 2012

A STRONG STORM CAPABLE OF PRODUCING 35 TO 45 MPH WINDS WAS LOCATED 4
MILES EAST OF MOSS AT 801 PM CDT...MOVING NORTH AT 35 MPH.

HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN JASPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3182 8899 3181 8922 3222 8914 3223 8912
      3219 8891 3208 8891
TIME...MOT...LOC 0101Z 192DEG 32KT 3184 8910

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:41 PM CDTSpecial Weather StatementJANRankin, Simpson59 min
Aug 30, 8:01 PM CDTSpecial Weather StatementJANJasper29 min
Aug 30, 8:10 PM CDTTornado WarningJANJasper50 min
Aug 30, 8:23 PM CDTTornado WarningJANCovington, Jasper, Jones, Smith37 min
Aug 30, 8:35 PM CDTFlash Flood WatchJANAdams, Claiborne, Clarke, Copiah, Covington, Forrest and 20 more4 hr
Aug 30, 8:48 PM CDTTornado WarningJANJefferson Davis, Lawrence, Marion42 min
Aug 30, 8:48 PM CDTTornado WarningJANNewton45 min
Aug 30, 9:03 PM CDTFlash Flood WarningJANJefferson Davis, Lawrence, Marion117 min
Aug 30, 9:29 PM CDTTornado WarningJANNeshoba46 min
Aug 30, 9:39 PM CDTSpecial Weather StatementJANRankin31 min
Aug 30, 10:07 PM CDTTornado WarningJANAttala, Choctaw, Winston32 min
Aug 31, 1:36 AM CDTSpecial Weather StatementJANMadison, Rankin29 min
Aug 31, 10:21 AM CDTRiver Flood WarningJANCopiah, Simpson48 hr
Aug 31, 3:11 PM CDTSpecial Weather StatementJANClaiborne, Jefferson39 min
Aug 31, 3:30 PM CDTSpecial Weather StatementJANJasper, Simpson, Smith40 min
Aug 31, 3:43 PM CDTSpecial Weather StatementJANClaiborne32 min
Aug 31, 4:02 PM CDTSpecial Weather StatementJANWarren43 min
Aug 31, 4:19 PM CDTSpecial Weather StatementJANLamar, Marion41 min
Aug 31, 4:37 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren38 min
Aug 31, 4:57 PM CDTSevere Thunderstorm WarningJANSharkey33 min
Aug 31, 5:01 PM CDTSpecial Weather StatementJANMadison29 min
Aug 31, 5:28 PM CDTSpecial Weather StatementJANLowndes32 min
Aug 31, 5:29 PM CDTSpecial Weather StatementJANLowndes31 min
Aug 31, 5:45 PM CDTSpecial Weather StatementJANAshley30 min

Nearby

Areal Flood Warnings in Mississippi, 2012Areal Flood Warnings in Arkansas, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.